Jump to content

Holy cow i am walking into walls


[...]

Recommended Posts

Okay,, brand new.  Anxiety.  shame.  Have been w/o benzos for about 3 weeks give or take.  Went from 80mg a day of valium for a period of 9 days to nuttin.  Last tylenol 3 a week ago.  Realized i was starting to take too many sleeping pills.  So now, I am cooking up an interesting stew inside my freaking out mind.  Everything seems so real!  Very brivant.  I am stumbling all over the place.  I really have to concentrate on what i am doing.  can't sleep at all.  oh yeah, i am working.  And driving.  And i have a job interview monday!  had no idea that this could happen to me.  On Benzos for about 8-10 years i guess.  also end of relationship with my boyfriend.  Grieving.  Oh yeah, i am married to a wondeful spouse with two great kids and a great house.  Literally ideal.  I am living a lie. 
Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, omg.

 

Do I understand you correctly: you stopped 80 mg Valium cold turkey?  Does your doctor know you did this?  It can be really dangerous to just quit a high dose like that though at 9 days you may - or may not - be past the risk of a seizure.  Please do talk to your doctor about this.  Seriously.  I'm worried about you.  :(

Link to comment
Share on other sites

Hello omg,

 

Welcome to BenzoBuddies.

 

It is dangerous to quit a high dose of benzodiazepines so quickly: it can induce life-threatening status epilepticus seizures. Have you quit under your doctor's supervision? I suggest that you call your doctor for some advice - you might well be told to reinstate. You might then quit more gradually, but following a medically safe schedule.

 

Our members usually taper quite slowly (slower than most doctors suggest). However, unless you've tried quitting in the past (by following a safe taper schedule), there is no way to know how slowly you might have to taper to avoid very pronounced withdrawal symptoms. After protracted use, from a high dose, most people would feel very unwell by following your withdrawal schedule.

Link to comment
Share on other sites

i know that now.  But I figure I am 3 weeks out at least.  Yesterday was sublime.  Total calm and peace.  Today,  feel like the first week.  Can't get away from the feeling anxiety/regret, etc.  i am sure you know.  Trying to adapt with coherent posts while feeling anxiety is killing me.  I am white knuckling through.  I see therapist/doc tomorrrow.
Link to comment
Share on other sites

Valium has a long half-life (36-200 hours according to the literature), so it might be still at detectable levels in your system after three weeks.
Link to comment
Share on other sites

can't decide if that is good news or bad news.  My doc knew where I was.  When do these mood swings end?  I know....I read before I posted.  I think you are providing an invaluable service.  God bless.  I am also sooooooo thankful that I know what I am dealing with.  only slept 2.5 hrs. last night.  Great inspiration.  thank you for responding.  I needed the connection.  the sad thing is, my former workplace was so toxic that people swapped benzos like they were tic tacs. 
Link to comment
Share on other sites

Thank you. Reading these stories is so helpful.  Enjoying a bit of calm now.  Blogs are great!  Did anyone ever use BusPar to deal with withdrawal issues?
Link to comment
Share on other sites

Welcome to benzobuddies omg.  There are lots of threads both recent and old about buspar if you type it in the searchbox.  Most of what I have read shows that members either said it was like they were taking nothing (didn't have any effect) or it rev'd them up a bit.  You probably won't find an anti-depressant that will ease the withdrawal symptoms by much.  Most of the time they initial side-effects are hard to get through for people in withdrawal. Dr. Ashton, a benzo-withdrawal specialist, does say that they can help with benzo depression though.

 

You are enjoying a calm right now, but like Colin said... there may still be some valium in your system. Not sure if that can produce the calm at this stage, but since you c/t'd from such a high dose you may be up for quite a battle.  You said you are 3 weeks out? You may still be able to reinstate and taper slowly. That could be an easier path to take.  Whatever you decide to do we will support you.  Just know that your window for reinstating is growing shut quickly at the 3 week mark.

Link to comment
Share on other sites

I really wouldn't advise reinstating at 3 weeks IMHO. Window for seizures is PROBABLY closed, having not had one already, but I don't know for certain. I doubt a doctor would know for certain either though, you'd have to consult many just to get a decent picture, as you will certainly get different answers... find one who knows what they are talking about..

 

Either way it's a pretty tough decision. I think after 3 weeks most of the damage a c/t can do is done... I reinstated after a month off K and I wish I didn't.

 

I hope you are one of the lucky ones that will get better in a few weeks more, but you've been on a long time..

 

(On a small side note.. you broke up with your boyfriend.. but you're married? Interesting..  :laugh:)

Link to comment
Share on other sites

Caught that tidbit, eh?  Ya.  I have to say it to someone.  Such a big painful secret that you don't share with anyone.  I absolutely hate who I have turned into.  I look back at the decisions I made......how risky I was......irresponsible.  I just look pathetic.  How sad that I am enjoying the new bits of clarity and being REALLY super self-aware......just to look at the ugliness in the face.

 

I cross my fingers and thank God for me coming through the other side.  (Even though I am not there yet.)  Because,  I am truly like a cat.  I really should not be alive a few times over.  Just wonder what I will find when I peel back all the layers of this onion.

 

So c/t it is going to be.  I can't go back.  It is all or nothing now i guess.  Thanks for the information on looking for BuSpar stories.  Very helpful.

 

I have been very lucky to date. Thank you God.  You don't get too many chances for a do-over.  It is time for real fundamental change in life.  i am 42 years old.  I have two kids and a husband who are dynamite.

 

I never knew these drugs would have this impact.  It is frightening.

Link to comment
Share on other sites

Please be careful about revealing this personal information unless you WANT your husband to know.  Seriously! If you for some reason stayed signed in here and he was on your computer it could be a disaster for you. Glad you are seeing a therapist.  Good luck with your c/t!
Link to comment
Share on other sites

i know.  i am good....not good, but you know.  desperate.  I cover my trails.  just hurt so much. 
Link to comment
Share on other sites

Now...not so bad.  This is so helpful.  if I can help one other person about this crap.  It is so funny how we take these body sensations and attach meaning to them.  Right now...no anxiety, so all of my issues are easily identifiable  and realistic.  When in the throws of anxiety......i spiral down.  that is the most lonely feeling in the entire world. 
Link to comment
Share on other sites

Please be careful about revealing this personal information unless you WANT your husband to know.  Seriously! If you for some reason stayed signed in here and he was on your computer it could be a disaster for you. Glad you are seeing a therapist.  Good luck with your c/t!

 

I agree, guests can read most of the forum boards, they don't have to be a member.  I did a cold turkey too and have healed 100%, so hang in there and try not to get too discouraged.  :)

Link to comment
Share on other sites

O.K.  Now anxiety creeping back in.  When does that go away?  I feel so Odd.  Hits me like a freight train.
Link to comment
Share on other sites

Have you read the Ashton manual, chapter 3 is really helpful, it describes our symptoms, plus explains why we feel them.  It takes weeks, months and sometimes years to heal from this, so try to be patient and know that these are simply your brains way of healing from these terrible drugs.

 

http://www.benzo.org.uk/manual/bzcha03.htm

Link to comment
Share on other sites

×
×
  • Create New...